MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b: gender: n/a a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted.The actual sampled was discarded; therefore, the actual condition of the sample was unable to be determined.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage to cannula that might lead to the complaint.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.A total of thirteen (13) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The retention samples were subjected to simulation testing.The syringe with the safety needle was punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Results, the needle did not break even after 40 times bending.The root cause of the complaint could be a user error, the user tried to deactivate the safety needle which caused the needle to snap in half.The user did not follow the mckesson sg3 safety needle device cautions, by forcing the needle out of the safety sheath.Mckesson sg3 safety needle device usage cautions are fully addressed in the leaflet; do not attempt to deactivate the safety device by forcing the needle out of the safety sheath.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have a series of inspections from the needle assembly process to the outgoing process that check the conditions of the safety needles.We advise you to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of mckesson sg3 safety needles in which warnings, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The patient (user) reported that the involved needle broke, and the medication is expired.It was reported that the perseris medication was mixed and sat out too long.Therefore, it was discarded to prevent the risk of giving expired medication.The user also explained that the needle also snapped, and there was no way to put it back on the medication.The user stated the perseris 90 mg was shipped to on 19 mar 2024, and the perseris 90 mg was mixed on 03 apr 2024 and placed back in the refrigerator.The user did not have storage information and discarded the medication on the evening of 03 apr 2024.The user confirmed that the safety cap was on the needle, however when she attempted to remove it, is when the needle itself snapped in half.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19266207
Report Number3003902955-2024-00026
Device Sequence Number7383988
Product Code FMI
UDI-Device Identifier34806017510702
UDI-Public34806017510702
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberSG3+1816
Device Lot Number221022C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERSERIS 90 MG
Patient Age20 YR
Patient SexFemale